Jump to content
CrazyBoards.org

My mood keeps tanking in the afternoon


Recommended Posts

I used to only have to use my stims to lift me up a bit every so often, but lately this fog of depression lowers on me around 3-4 pm almost every day. And without them, I can fall into the abyss. I don't want to become reliant on these meds, but I also don't want to feel like shit. I'm not sure there was really a point to this post, save perhaps to express my frustration. 

Edited by Flash
Link to comment
Share on other sites

I'm always a mess when I first wake up (sometimes I can't get out of bed) and as the day goes on I get better, and then when I'm about to go to sleep I feel just fine, even good.

Is this an anxiety issue, depression issue, both?

Link to comment
Share on other sites

@Flash, I have a similar problem.....My depression gets somewhat worse in the afternoon, around 4-5pm........I haven't really found a solution to this yet,.

My pdoc brought up  Adderall, but I declined, mostly because I have severe insomnia, and I'm afraid that another stimulating med taken in the afternoon will disturb my sleep. ( I already take Wellbutrin SR 2x day--150mg in morning and 150mg at 2pm.)

Sorry I don't have any helpful advice, but I hope you can get this problem solved soon.

I understand your frustration.

Edited by CrazyRedhead
Link to comment
Share on other sites

Adderall works better than Ritalin for me, but it makes me grind my teeth. Either way, I generally need 20-30 mg all at once most of the time. I haven't gone above 35 mg. But I most always take just take the one dose, and it sets me back on course. Taking 10 mg periodically throughout the day doesn't work nearly as well. Ditto with Concerta. I need a jolt, I guess. I've had really severe insomnia my whole life. I can sleep on Ritalin no problem. In fact, it used to make me so tired that I took these long naps during the middle of the day. i wish it still did. I don't really recall any diff with adderall, but it has been a while since I took any.

Edited by Flash
Link to comment
Share on other sites

Make sure you're eating, drinking, and sleeping enough. If that's addressed, perhaps its your antidepressants (duloxetine in particular) wearing off? Or perhaps you're feeling depressed because of IRL issues? Those are other likely possibilities. If you've been taking the methylphenidate more frequently than usual and/or at higher doses than usual (especially if it's been consistently like this recently), you should try taking a day off of it to see if it's in any part a tolerance-related issue.

Link to comment
Share on other sites

On 4/30/2017 at 8:06 AM, JustNuts said:

Make sure you're eating, drinking, and sleeping enough. If that's addressed, perhaps its your antidepressants (duloxetine in particular) wearing off? Or perhaps you're feeling depressed because of IRL issues? Those are other likely possibilities. If you've been taking the methylphenidate more frequently than usual and/or at higher doses than usual (especially if it's been consistently like this recently), you should try taking a day off of it to see if it's in any part a tolerance-related issue.

I haven't been on Cymbalta for a long time, so it would be a little odd if it pooped out on me so quickly. It never really did the trick, truth be told, but it has helped. I have a lot of stuff going on IRL, so maybe that's it. But honestly, the stuff is mostly good. Moving is the major stress. There's just so much stuffed into a short time horizon, and my sleep is often crappy, if I sleep at all. I took 40 mg Ritalin this afternoon, and it hasn't done diddly-squat. My biggest worry is probably selling my piano. I'll no doubt have to sacrifice it, and getting rid of it is also facing the ugly truth of whatever neurological disorder has incapacitated my right hand, forcing me to confront the reality that I may never play again. 

Link to comment
Share on other sites

Perhaps you could have an extra dose in the afternoon/evening to carry you through to bedtime. Instant release is considered superior to XR for narcolepsy, depression, energy etc. you could also combine XR with IR to keep the leve a bit more steady. 

Link to comment
Share on other sites

7 hours ago, Iceberg said:

It's interesting no one ever mentions focalin in these discussions 

That's because dexmethylphenidate is a worthless evergreened drug. Zero therapeutic benefit over racemic methylphenidate.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...